Ask a Doctor and Get an Answer to Your Medical Question ASAP
This is Dr. David
how long have you had this symptom?
do you have any weakness in your hands?
you could have poor circulation into your hands
or a pinched nerve in your spine or neck causing this numbness in your hand.
do you have numbness in both hands?
or just one hand?
for the past one year. i was told i had cervical spondylosis, an MRI was done but then it was only on the right hand. now it is both hands
the pinched nerve in the cervical spine could be getting worse
for the past one year.
you might need to have a steroid injection into your spine.
or you might need to see a spine surgeon to discuss options for neck spine surgery to help take the pressure off of your nerves.
physical therapy of the neck may help
or anti-inflammatory medications like steroids or NSAIDs like ibuprofen or naproxen sodium may help.
have you tried any physical therapy or stretching of the neck or anti-inflammatories?
so what can i do about it? An MRI has been done , i was also given a neck collar. but the numbness or tingling affecting both hands
you should talk to your doctor about anti-inflammatory medications like steroids or ibuprofen or naproxen sodium.
also you should talk to your doctor about options for getting a steroid injection into the space where the nerves are being pinched.
steroids are very good at decreasing swelling and reducing inflammation
and this might help decrease pressure on the nerves in the area.
does this make sense?
did you see my response above?
yes . ok but I thought it has anything to do with my thyroid problem. I am currently on medication for hypo thyroidism
usually thyroid problems do not cause worse problems with pinched nerves in the spine.
have you had your TSH thyroid stimulating hormone levels checked recently?
this is the best way to know if the dose of the thyroid supplement you are taking is the right dose.
yes. It is normal but I am told I will have to take the drugs for life. i had stopped taking it when the TSH became normal -3
I also am hypothyroid
and I take synthroid thyroid hormones daily for life as well.
you want to make sure your TSH levels are between 0.3 and 3.0
low TSH levels less than 0.3 means you are taking too much hormone.
So are you taking the drugs for life?
and high TSH levels above 3.0 can mean you are not taking enough.
yes, I am taking synthroid thyroid hormone for life as well.
Ok. I was taking thyronorm o.75 ug in ndia, but when I came back to Nigeria, I couldn't find the drug available. So I was asked to take levo thyroxine 100mg
yes, that is a fine substitute.
Thyronorm is levothyroxine
ok thanks very much.I am also on ARV drugs Nevirapine and Tenvir. Is there any other thing you feel I should know?Or any other advice that may help?
HIV sometimes can cause numbness of your fingers.
what is your viral load? is your viral load down?
here is information about HIV neuropathy
there are medications which can help HIV neuropathy like gabapentin or pregabalin.
O really? No . My Doctor said I was doing fine. You said I can reach you as Dr David on just answer? or by email
you can reach me here
is my website if you have other questions.
if done for now, please leave +++ positive feedback below the chat box
do you have any other questions?
do you see the ratings area below the chat box?
you might have to scroll down to see the ratings area.
we get credit for helping clients after positive feedback.
Ok thanks. I am really very impressed. I think you are excellent. I have seen the ratings area. I will go to your website when I have more concerns. thank you
thank you so much
best of luck to you
don't forget to leave positive feedback below
thanks for using JustAnswer.com